MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ECHELON HA 260 BOW 15 CAL 13 L; PROSTHESIS,HIP, SEMI-CONSTRAINED,UNCEMENTED,METAL/POLYNON-POROUS,CALICUM-PHOSPHA

SMITH & NEPHEW, INC. ECHELON HA 260 BOW 15 CAL 13 L; PROSTHESIS,HIP, SEMI-CONSTRAINED,UNCEMENTED,METAL/POLYNON-POROUS,CALICUM-PHOSPHA
Catalog Number 71346613
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient presents a dislocation of left thr when transferring from bed to chair due to loose femoral component.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A clinical analysis concluded that it was reported this patient presented with a dislocation of left thr when transferring from bed to chair.Neither the explant nor clinical information will be provided for inclusion in this investigation.Based on the information provided, the dislocation of the lthr occurred while the patient transferred from bed to chair.The pre-operative ct and ap x-rays confirms dislocated lthr.However, the future impact to the patient beyond the revision cannot be concluded.No further clinical medical assessment is warranted at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
ECHELON HA 260 BOW 15 CAL 13 L
Common Device Name
PROSTHESIS,HIP, SEMI-CONSTRAINED,UNCEMENTED,METAL/POLYNON-POROUS,CALICUM-PHOSPHA
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7265856
Report Number1020279-2018-00162
Device Sequence Number1994415
Product Code MEH
UDI-Device Identifier00885556023198
UDI-Public00885556023198
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K023302
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2020
Device Catalogue Number71346613
Device Lot Number09KM10370A
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date02/13/2018
Supplement Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age78 YR